MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13F TL; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13F TL; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 5605150
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that on (b)(6) 2018 the rn infused through the trialysis catheter and noticed a bulge in the extension leg.The catheter was removed and another one was replaced successfully.There was no patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a bulge in the extension leg is confirmed but the exact cause is unknown.One powertrialysis 15 cm catheter was returned for investigation.A bulge in the venous extension tubing was observed.Use residue was present within the catheter.Yellowish discoloration was observed on extension tubing and appeared to be concentrated near the clamps.The discoloration may have been caused by excessive exposure to cleaning agents.The ifu states ¿clean exit site at each dialysis treatment with chlorhexidine gluconate unless contraindicated.Apply antiseptic per manufacturer¿s recommendations.Allow to air dry completely¿ and ¿warning: acetone and polyethylene glycol (peg)-containing ointments can cause failure of this device and should not be used with polyurethane catheters.¿ use of incompatible cleaning agents, excessive exposure to chemicals and over-pressurization may be contributing factors to the bulging of the extension leg.As the bulge in the extension leg was present, the complaint is confirmed but the exact cause is unknown.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that on 6/23/18 the rn infused through the trialysis catheter and noticed a bulge in the extension leg.The catheter was removed and another one was replaced successfully.There was no patient injury reported.

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13F TL
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7770626
Report Number3006260740-2018-02023
Device Sequence Number1757189
Product Code NIE
UDI-Device Identifier00801741086953
UDI-Public(01)00801741086953
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5605150
Device Catalogue Number5605150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1